MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed the glass distal tip is fractured and melted.The total length of the fiber is 11 feet 10 inches.Based on the analysis results, excessive handling/bending of the fiber during use may be a factor leading to fiber tip fracture.An evaluation conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber diminished power after 17 joules of use.The tip of the fiber appeared intact.There was no fiber breakage and no piece of the fiber tip detached inside the patients body.The fiber was replaced and the procedure completed with 9 joules of use.There was no patient harm as a result of the event.The fiber was returned and analysis found the fiber cap tip was found to be fractured.

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10436983
Report Number2937094-2020-00753
Device Sequence Number2949445
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number0023487677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1